MAUDE Adverse Event Report: SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM SPECTRA (DE); SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM SPECTRA (DE); SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10837643
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: the reporting facility contact phone number is (b)(6).H3, h6: siemens healthineers has initiated an investigation of the reported event.The investigation is ongoing.A supplemental report will be submitted if additional information is obtained upon the completion of the investigation.H6: code 4756 was utilized for component code because not enough information was provided to siemens to determine what system component(s) caused the complaint event.
 
Event or Problem Description
Siemens healthineers was informed that the magnetom spectra magnet quenched unexpectedly.Helium was released within the examination room via the pump-out/drop-ff port.The pressure buildup was so intense that it caused extensive damage to the examination room.The rf door was blown open and the floor tiles, ceiling, and wall were damaged.It is not known why the magnet quenched.The system reportedly displayed a magnet error prior to the event.Fortunately, there was no report of injury to staff or patient because of this event.Although there was no report of injury, in a worst-case scenario, serious injury could result if the issue were to recur.Siemens healthineers has requested additional information regarding this event.The additional information has not been received as of the date of this report and is pending receipt.
 
Additional Manufacturer Narrative
On (b)(6) 2023, an unexpected quench occurred on the mr system, and the helium was released through the pump-out/drop-off (podo) port.The incident caused damage to the magnet cover and scanning room ceiling, with no reported injuries to patients or users.Based on the information gathered from site visits, customer interactions, communications with subject matter experts, and the reviews of test results of the returned parts (these being an assembly comprising the auxiliary vent assembly, 1.38bar burst disc and top plate assembly), the cause of the event was an excessive out-of-specification air leak in the magnet turret, combined with multiple interruptions of the magnet cooling system, which, together with a failure to carry out mandatory, annual safety related tests over a long period of time has resulted in undetected ice blockages (frozen air) in both the primary and auxiliary vent paths.The system owner manual for the magnetom spectra (print no.(b)(4)) on page 109 mandates that an annual safety related test must be performed to check for helium leaks and ice formation.This customer does not have a siemens service contract and based on the service history provided by the customer, there is no record of a mandatory safety related test having been performed since 2018.The risk assessment was conducted following the internal procedure mr qr20-19 product risk management, which establishes the process for implementing the iso 14971 standard (medical devices - application of risk management to medical devices).A quantitative calculation regarding the probability of occurrence of harm has been conducted based on the post market surveillance data.The probability of occurrence of serious injury or death is classified as ¿inconceivable¿.In conclusion, the overall risk is acceptable according to the risk acceptance criteria.A review of the risk analysis has been conducted.It is concluded that sufficient risk control measures have been considered during product realization and product risks have been mitigated as far as possible to an acceptable level by implementing appropriate risk mitigation measures.Residual risks are still considered to be acceptable.Based on the above, the root cause is concluded that the customer has not followed the system owner manual to perform annual mandatory safety related tests for helium leak and ice formation check since 2018.Siemens healthineers considers this as an isolated case, and the risk assessment classifies the risk as acceptable.We emphasize the customer to ensure compliance with the system owner manual's mandate for annual safety tests to check for helium leaks and ice formation.No further corrective or preventative actions are needed.
 
Additional Manufacturer Narrative
H6: investigation codes were mistakenly omitted in error in the supplemental report with the investigation summary submitted to the fda on february 9, 2024.The investigation codes were populated in this second supplemental report.H11: corrected data: d4: complete udi number added.D8: corrected to, ¿yes¿.Device was serviced by a third party.H11: corrected data: d4: complete udi number added.D8: corrected to, ¿yes¿.Device was serviced by a third party.

Brand Name
MAGNETOM SPECTRA (DE)
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
siemens mri ctr., gaoxin c ave
2nd, hi-tech industrial park
shenzhen 51805 7
CH  518057
Manufacturer (Section G)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
mri center gaoxin c ave.
2nd, hi-tech industrial park
shenzhen 51805 7
CH   518057
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key18300022
Report Number3004754211-2023-00006
Device Sequence Number7160346
Product Code LNH
UDI-Device Identifier04056869006802
UDI-Public(01)04056869006802(21)72018
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K153447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10837643
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer12/01/2023
07/18/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/09/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown